Alert archive / New York / Areal Flood Advisories in 2014

Areal Flood Advisory 21, NWS Buffalo, NY

July 30, 2014Niagara County, Orleans County, New York

NWS Buffalo, NY issued this areal flood advisory at Jul 30, 2014, 12:37 PM EDT for Niagara County, Orleans County, New York. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 30, 2014, 12:37 PM EDT (16:37 UTC)
Expired
Jul 30, 2014, 3:30 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS81 KBUF 301637
FLSBUF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
1237 PM EDT WED JUL 30 2014

NYC063-073-301930-
/O.NEW.KBUF.FA.Y.0021.140730T1637Z-140730T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1237 PM EDT WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD ADVISORY FOR...
  NIAGARA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...NIAGARA FALLS...LOCKPORT...
  ORLEANS COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...MEDINA...ALBION...

* UNTIL 330 PM EDT

* AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DEPICTED A 
LINE OF THUNDERSTORMS OVER ORLEANS AND NIAGARA COUNTIES...WITH 
INDIVIDUAL CELLS TRAINING FROM WEST TO EAST AT JUST 15 MPH. WHILE 
EACH CELL WILL PRODUCE UP TO A HALF INCH OF RAIN...THE COMBINATION 
OF MULTIPLE CELLS WILL RESULT IN SOME AREAS RECEIVING OVER AN INCH 
AND A HALF OF PRECIPITATION. 

THIS WILL RESULT IN RAPID RISES TO AREA TRIBUTARIES WITH PONDING OF 
WATER IN AREAS OF POOR DRAINAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4324 7907 4339 7826 4338 7825 4338 7807
      4337 7802 4315 7821 4314 7852 4307 7904

$$

RSH
2 follow-up statements
139 
WGUS81 KBUF 301802
FLSBUF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED JUL 30 2014

NYC063-073-301930-
/O.CON.KBUF.FA.Y.0021.000000T0000Z-140730T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA NY-ORLEANS NY-
202 PM EDT WED JUL 30 2014

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 330 PM EDT FOR ORLEANS 
COUNTY AND NORTHERN NIAGARA COUNTY...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW A NEARLY STATIONARY LINE OF HEAVY SHOWERS AND THUNDERSTORMS 
OVER NIAGARA AND ORLEANS COUNTIES. INDIVIDUAL THUNDERSTORM CELLS 
CONTINUE TO PRODUCE A HALF INCH OR MORE OF RAIN...WITH TRAINING 
CELLS RESULTING IN RAINFALL AMOUNTS OF MORE THAN 2 INCHES IN SOME 
AREAS. THE HEAVIEST RAINS HAVE BEEN FALLING OVER THE SOUTHERN HALF 
OF NIAGARA COUNTY...WHERE A FLASH FLOOD WARNING IS IN EFFECT.

THE SHOWERS AND THUNDERSTORMS WILL WEAKEN BETWEEN 2 AND 3 PM...BUT 
THE ELEVATED STREAM LEVELS AND WIDESPREAD PONDING ON AREA ROADWAYS 
WILL PERSIST FOR A FEW HOURS AFTER THAT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4324 7907 4339 7826 4338 7825 4338 7807
      4337 7802 4315 7821 4314 7852 4307 7904

$$

RSH
866 
WGUS81 KBUF 301934
FLSBUF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT WED JUL 30 2014

NYC063-073-301942-
/O.EXP.KBUF.FA.Y.0021.000000T0000Z-140730T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA NY-ORLEANS NY-
334 PM EDT WED JUL 30 2014

...THE FLOOD ADVISORY HAS EXPIRED FOR ORLEANS AND NORTHERN NIAGARA 
COUNTIES...

WHILE THE HEAVY SHOWERS AND THUNDERSTORMS FROM EARLIER IN THE 
AFTERNOON HAVE TEMPORARILY MOVED AWAY FROM THE AREA...THUNDERSTORMS 
OVER SOUTHERN NIAGARA COUNTY WILL CONTINUE TO PRODUCE HEAVY RAIN.

THE SMALLER TRIBUTARIES ACROSS THE PREVIOUSLY ADVISED AREA WILL 
REMAIN HIGH THROUGH THE REST OF THE AFTERNOON.

LAT...LON 4324 7907 4339 7826 4338 7825 4338 7807
      4337 7802 4315 7821 4314 7852 4307 7904

$$

RSH

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Jul 30, 12:22 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 30, 12:22 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1222 PM EDT WED JUL 30 2014

.SYNOPSIS...
THE FALL LIKE WEATHER PATTERN THAT WE HAVE BEEN IN THE PAST COUPLE
DAYS WILL GRADUALLY MODIFY AS WE PUSH THROUGH THE SECOND HALF OF
THIS WEEK. IN THE MEANTIME...THE COOL UNSTABLE AIRMASS WILL SUPPORT
AN OCCASIONAL SHOWER OR THUNDERSTORM...WHICH COULD BE ENHANCED BY
THE WARMER WATERS OF THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A DEEP LONGWAVE TROUGH...MORE TYPICAL OF THE FALL MONTHS...WILL
REMAIN IN PLACE OVER THE EASTERN HALF OF NORTH AMERICA THROUGH THE
NEXT COUPLE OF DAYS. THE COOL AIR ASSOCIATED WITH THIS PATTERN WILL
GRADUALLY LOSE ITS GRIP ON OUR REGION THOUGH...SO THAT TEMPERATURES
WILL ACTUALLY START TO MODIFY FROM THIS POINT FORWARD.

FOR THE REST OF TODAY...THE BULK OF THE REGION WILL EXPERIENCE
PARTLY SUNNY SKIES...BUT WITH THE TEMPERATURE ALREADY CLOSE TO
CONVECTIVE LEVELS...THERE WILL BE SCATTERED SHOWERS AND EVEN SOME
THUNDERSTORMS TO CONTEND WITH. THIS INCLUDES A LINE OF SHOWERS AND
RATHER STRONG THUNDERSTORMS OVER NIAGARA AND ORLEANS COUNTIES AT 12
NOON. THIS ACTIVITY WILL PRODUCE SOME SLOW MOVING DOWNPOURS AND PEA
SIZED HAIL BEFORE DIMINISHING IN INTENSITY AFTER 1 PM. MEANWHILE...
A WELL DEFINED LAKE BREEZE IS TAKING SHAPE DOWNWIND OF LK ERIE.
THIS SHOULD KEEP THE BUF METRO PROBLEM FREE THIS AFTERNOON WHILE THE
EASTERN BOUNDARY TO THIS BREEZE WILL INITIATE SOME SHOWERS AND
POSSIBLE STORMS OVER THE GENESEE VALLEY AND FINGER LAKES REGIONS.
TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE LOWER 70S FOR MOST
AREAS...WITH MID AND UPPER 60S FOUND ACROSS THE HIGHER TERRAIN.

FOR TONIGHT THE NEXT SHORTWAVE THROUGH WILL APPROACH WITH SLIGHTLY
LOWER TEMPERATURES ALOFT.  SO AFTER A BREAK IN SHOWERS THROUGHOUT
WESTERN NY WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY...EXPECT
A RESURGENCE OF SHOWERS OVER LAKE ERIE AND PORTIONS OF FAR WESTERN
NY LATER TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AN ANOMALOUSLY DEEP LONGWAVE TROUGH WILL REMAIN IN PLACE ON THURSDAY
ACROSS THE GREAT LAKES AND NORTHEAST. A STRONG SHORTWAVE EVIDENT ON
WATER VAPOR IMAGERY THIS MORNING CHARGING SOUTH ACROSS NORTHWEST
ONTARIO PROVINCE WILL ROTATE THROUGH THE MEAN LONGWAVE TROUGH AND
CROSS OUR REGION THURSDAY MORNING. A BRIEF PERIOD OF ASCENT WITHIN
THE DPVA REGION AHEAD OF THE SHORTWAVE WILL LIKELY PRODUCE A BROKEN
BAND OF SHOWERS ALONG AND AHEAD OF AN ASSOCIATED SURFACE TROUGH. THE
AIRMASS IS STILL COOL ENOUGH ALOFT TO SUPPORT LAKE ENHANCEMENT AS
WELL...ESPECIALLY DURING THE MORNING WHEN LAKE INDUCED CAPES WILL
RUN AROUND 1000J/KG WITH EQUILIBRIUM LEVELS AROUND 30K FEET. THE
ADDED LAKE INSTABILITY WILL PRODUCE A RELATIVE MAX IN SHOWER
COVERAGE OVER LAKE ERIE LATE TONIGHT...WITH THE LAKE ENHANCEMENT
DETACHING FROM THE LAKE AND SPREADING EAST ACROSS THE AREA EARLY
THURSDAY WITH THE PASSAGE OF THE MID LEVEL SHORTWAVE. THERE WILL
ALSO BE SOME LAKE ENHANCEMENT FOR A FEW HOURS EAST OF LAKE ONTARIO
AS WELL. GIVEN THE IMPRESSIVE LAKE INSTABILITY...STEEP LAPSE
RATES...AND STRONG MID LEVEL FORCING SCATTERED THUNDERSTORMS ARE
ALSO POSSIBLE.

BY THURSDAY AFTERNOON THE MID LEVEL SHORTWAVE WILL BE EXITING INTO
NEW ENGLAND...WITH SUBSIDENCE IN ITS WAKE ALLOWING FOR A REDUCTION
IN SHOWER COVERAGE. THE LAKES WILL ALSO TRY TO FLIP...WITH LAKE
ENHANCEMENT TRANSITIONING TO DIURNAL SHOWERS INLAND FROM THE LAKES
AS STABLE LAKE SHADOWS TRY TO DEVELOP. EXPECT THE COVERAGE OF
AFTERNOON SHOWERS TO BE LOW...WITH THE GREATEST CHANCES ACROSS THE
HIGHER TERRAIN EAST OF LAKE ONTARIO AND ALSO PERHAPS ALONG LAKE
BREEZE CONVERGENCE ZONES ACROSS WESTERN NY. AFTER A CLOUDY START
THERE SHOULD BE AT LEAST A FEW BREAKS OF SUN IN THE AFTERNOON FROM
THE GENESEE VALLEY WESTWARD. TEMPERATURES WILL STILL BE BELOW
AVERAGE WITH HIGHS IN THE LOWER TO MID 70S AT LOWER ELEVATIONS AND
UPPER 60S TO AROUND 70 ACROSS HIGHER TERRAIN.

THURSDAY NIGHT AND FRIDAY THE LONGWAVE TROUGH WILL TEMPORARILY
DE-AMPLIFY AND RETREAT INTO CENTRAL AND NORTHERN QUEBEC. AT THE
SURFACE A WEAK RIDGE OF HIGH PRESSURE WILL BUILD FROM THE OHIO
VALLEY TO OFF THE EAST COAST. THIS WILL ALLOW THE AREA TO FINALLY
DRY OUT WITH AT LEAST PARTIAL CLEARING THURSDAY NIGHT AND SOME
SUNSHINE ON FRIDAY. 850MB TEMPS WILL RECOVER TO AROUND +14C BY
FRIDAY AFTERNOON...AND THIS WILL SUPPORT A RETURN TO SUMMER WARMTH
WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS AND UPPER 70S ACROSS
HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONGWAVE TROUGH WILL RELOAD OVER THE WEEKEND AS ANOTHER DEEP
TROUGH IS CARVED OUT OVER THE GREAT LAKES AND OHIO VALLEY ON
SATURDAY...THEN MOVING EAST ON SUNDAY. THIS WILL BRING ANOTHER
PERIOD OF UNSETTLED WEATHER AS INCREASING SOUTHERLY FLOW TRANSPORTS
ATLANTIC AND GULF MOISTURE NORTHWARD AND BACK INTO OUR REGION. A
SERIES OF SUBTLE SHORTWAVES WILL LIFT NORTHEASTWARD ALONG THE
EASTERN EDGE OF THE LONGWAVE TROUGH AND COMBINE WITH INCREASING
MOISTURE AND INSTABILITY TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS BOTH SATURDAY AND SUNDAY. IT STILL APPEARS IN LATEST
MODEL GUIDANCE THAT THE BEST COVERAGE OF CONVECTION WILL BE ACROSS
THE HIGHER TERRAIN...WITH LESSER COVERAGE ON THE LAKE PLAINS.

BY MONDAY THIS LATEST TROUGH AMPLIFICATION WILL RETREAT BACK INTO
QUEBEC WITH WEAK HIGH PRESSURE BUILDING INTO THE OHIO VALLEY AND
LOWER LAKES. THIS SHOULD PROVIDE A RETURN TO MAINLY DRY WEATHER.
BOTH THE GFS AND ECMWF THEN SHOW A WEAK MID LEVEL TROUGH CROSSING
THE GREAT LAKES BY TUESDAY WITH THE NEXT CHANCE OF SCATTERED SHOWERS
AND STORMS.

TEMPERATURES WILL REMAIN NEAR AVERAGE THROUGH THE LONG TERM WITH
HIGHS GENERALLY IN THE LOWER 80S AT LOWER ELEVATIONS MOST DAYS WITH
MODERATE HUMIDITY RETURNING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AN UPPER LEVEL LOW WILL CONTINUE TO CIRCULATE COLD AIR ACROSS THE
LAKES OVER THE NEXT 24 HOURS WITH SOME LAKE ENHANCED SHOWERS
DECREASING THIS MORNING BUT WITH INLAND SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING FROM LAKE BREEZE BOUNDARIES DURING THE
DAY.  VFR CONDITIONS ARE EXPECTED HOWEVER WITH ONLY BRIEF PERIODS OF
LOWER VISIBILITY AND CEILINGS.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR WITH SCATTERED SHOWERS.
FRIDAY...VFR
SATURDAY AND SUNDAY...MAINLY VFR WITH CHANCE SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
AN UNSEASONABLY COOL AIRMASS OVER THE WARM WATERS OF LAKES ERIE AND
ONTARIO HELPED TO GENERATE SOME LAKE INDUCED SHOWERS LAST NIGHT...
AND DURING THE COURSE OF THE NEXT 24 TO 30 HOURS...WILL ALSO BE
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

THIS FORECAST IS SUPPORTED BY THE EXCELLENT GUIDANCE OFFERED BY THE
SZILAGYI NOMOGRAM. OUR H85 TEMPS IN THE VCNTY OF 8C COMBINED WITH A
CONVECTIVE CLOUD DEPTH IN EXCESS OF 30K SUGGESTS THE POSSIBILITY OF
WATERSPOUTS. THESE HAVE BEEN IN THE FORECAST FOR SOME TIME NOW AND
WILL REMAIN IN PLACE. ANY SHOWERS THAT DEVELOP WILL THUS CARRY THE
RISK OF ALSO HAVING A WATERSPOUT.

OTHERWISE...A RELATIVELY WEAK SFC PRESSURE GRADIENT WITHIN A VERY
COOL CYCLONIC FLOW SHOULD KEEP WINDS AND WAVES BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THURSDAY. AS MENTIONED THOUGH...BOATERS
SHOULD BE ALERT TO SHORT FUSED MARINE FLAGS DUE TO THE RISK OF
WATERSPOUTS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...ZAFF
MARINE...RSH
Hazardous weather outlook, Jul 30, 5:06 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT WED JUL 30 2014

NYZ001>008-010>014-019>021-085-310915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-310915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS ON LAKE ERIE AND ONTARIO TODAY
AND TONIGHT. WATERSPOUTS ARE MOST LIKELY TO FORM IN AND NEAR BANDS
OF LAKE EFFECT CLOUDS AND SHOWERS AND MAY PRODUCE LOCALLY HIGHER
WINDS AND WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF WATERSPOUTS ON LAKE ERIE AND ONTARIO THURSDAY
MORNING. WATERSPOUTS ARE MOST LIKELY TO FORM IN AND NEAR BANDS OF
LAKE EFFECT CLOUDS AND SHOWERS AND MAY PRODUCE LOCALLY HIGHER
WINDS AND WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 30, 12:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1211 PM EDT WED JUL 30 2014

NYZ001-002-301730-
NIAGARA NY-ORLEANS NY-
1211 PM EDT WED JUL 30 2014

...STRONG THUNDERSTORMS OVER NIAGARA AND ORLEANS COUNTIES...

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WATERPORT TO SANBORN...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  MEDINA...
  ALBION...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4314 7907 4314 7905 4327 7907 4338 7854
      4338 7801 4315 7801 4313 7847 4306 7889
      4310 7907

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:29 AM EDTSpecial Marine WarningBUF61 min
Jul 30, 12:11 PM EDTSpecial Weather StatementBUFNiagara, Orleans79 min
Jul 30, 12:53 PM EDTFlash Flood WarningBUFNiagara3 hr
Jul 30, 1:53 PM EDTSmall Craft AdvisoryBUF6 hr
Jul 30, 2:18 PM EDTSpecial Weather StatementBUFCattaraugus27 min
Jul 30, 3:23 PM EDTSpecial Weather StatementBUFNiagara, Orleans52 min
Jul 30, 3:37 PM EDTSpecial Weather StatementBUFOswego53 min
Jul 30, 3:45 PM EDTFlash Flood WarningBUFNiagara3 hr

Nearby

Areal Flood Advisories in New York, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.